MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting (b)(4).
 
Event or Problem Description
Pentax of america initiated field correction (b)(4) which included inspection of the seal around the distal body and distal cap of the ed-3490tk duodenoscope pursuant to predefined inspection criteria (et-hf-p-0013 rev.00).The objective of the inspection was to verify there were no defects/discontinuities in the seal between the distal body and distal cap.The inspectional criteria was defined as, "all seal surfaces observed shall be continuous and smooth with no outward signs of discontinuity, gaps or bubbles." a device was considered to fail the inspection if any element of the criteria was not met.The customer owned device was previously returned to pentax medical from a customer on 26-jan-2021 and inspection of the unit was performed under service order (b)(4) where the quality control inspector documented the following codes on 26-jan-2021: distal cap - fixed type failed seal integrity inspection, insertion tube perforation at stage 1, failed dry leak test, distal cap - fixed type distal tip upgrade, air/ water socket cylinder o-ring chipped, up/ down brake knob/ lever markings faded, right/ left brake knob markings faded, leak at insertion tube stage 1, failed wet leak test, lightguide prong cover glass set loose, endoscope failed electrical safety test - hi-pot, # 2 remote control button cover cracked, elevator knob clicking sound, umbilical cable single buckled under pve root brace, operation channel twisted in bending section, fluid invasion not observed in control body, pve electrical connector frame mild corrosion.Inspection of the seal between the distal body and distal cap was performed and the device failed the inspection criteria.The endoscope's repairs will include the distal case/cap, which will be replaced and/or resealed pursuant to the field correction, along with the following parts, and returned to the user upon completion: o-rings and seals, air/water tube, deflector operating wire, deflector stay coil, operation channel, adjusting collar, angle wire, bending rubber, segment attaching screw, distal case/cap, distal case attaching screw, insertion flexible tube, segment assay attaching screw, rl pulley assay, ud pulley assay, remote control button, deflector body link, o-ring(0.5x1.3) imp-1, o-ring (1.8x19.8), remote control button, signal wire for ccd imp-t, shield pipe for ccd.Model ed-3490tk, serial number (b)(4), has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 20109.The endoscope is awaiting repair or approval by final qc as of 19-feb-2021.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key11355476
Report Number9610877-2021-00053
Device Sequence Number4117721
Product Code FDT
UDI-Device Identifier04961333229611
UDI-Public04961333229611
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall,Repair,Inspection
Type of Report Initial
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT ISSUED YET
Patient Sequence Number1